Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 16, 2021, 5:52 PM CDT for Pawnee County, Oklahoma. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2021, 5:52 PM CDT (22:52 UTC)
- Expired
- Aug 16, 2021, 6:15 PM CDT
- In force
- 23 min
- Issued by
- NWS Tulsa, OK
- Hail
- 0.00 in
- Wind
- 50
County Pawnee County, OK
The radar
The Tulsa radar (KINX), 113 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.9 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 109 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1099 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
585
WWUS84 KTSA 162252
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
552 PM CDT Mon Aug 16 2021
OKZ059-162315-
Pawnee OK-
552 PM CDT Mon Aug 16 2021
...A strong thunderstorm will impact portions of southwestern Pawnee
County through 615 PM CDT...
At 552 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
south of Pawnee, moving south at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Pawnee... Maramec...
Skedee...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3641 9686 3636 9661 3616 9668 3616 9682
3624 9682 3625 9684 3625 9692 3631 9693
TIME...MOT...LOC 2252Z 019DEG 14KT 3626 9681
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 16, 2:54 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Aug 16, 2:54 PM CDT, 2 hours 58 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 254 PM CDT Mon Aug 16 2021 .DISCUSSION... Scattered convection had once again developed over parts of Eastern Oklahoma and Northwest Arkansas this afternoon. This was in response to a weak upper level trof axis continuing to hold over the region and an increased area of vorticity slowly pushing eastward near the Oklahoma Kansas border. This activity will remain possible into this evening over much of the CWA with additional chances continuing overnight across parts of Eastern Oklahoma. Steep low level lapse rates along with slow storm motions will allow for localized areas of heavy rainfall and also gusty/strong winds. The weak trof axis is forecast to remain over the region Tuesday and then lift northeast Wednesday which will allow for scattered showers and thunderstorms to be possible through Wednesday. Wednesday night into Thursday...a more defined shortwave is progged to lift northeast into the Plains and increase shower and thunderstorm chances across the CWA into Friday before the wave exits off to the northeast. Increasing moisture for the second half of the week will continue the potential for periods of locally heavy rainfall to be possible. Temperatures through this time period should remain slightly below the seasonal average. Friday into Saturday...as the shortwave lifts into the Central Plains/MidWest...a cool front is progged to sag southward with latest model solutions stalling the front north of the Oklahoma Kansas border Saturday. The greater shower/storm chances Saturday look to be across Northeast Oklahoma...closer to the boundary. By Saturday night this boundary begins to retreat northward as a ridge of high pressure starts to expand westward into the Southern Plains. Underneath the expanding ridge...precipitation chances look to taper off Sunday into next week with a return of warmer temperatures back at/above seasonal average. && .PRELIMINARY POINT TEMPS/POPS... TUL 71 91 72 91 / 20 20 10 30 FSM 71 91 73 89 / 10 20 10 50 MLC 70 90 71 88 / 20 40 20 40 BVO 68 88 70 90 / 20 20 10 20 FYV 67 88 69 87 / 20 20 10 50 BYV 67 87 69 87 / 20 20 10 50 MKO 70 89 71 89 / 20 20 10 40 MIO 68 88 69 89 / 20 20 10 30 F10 70 90 71 91 / 20 30 10 40 HHW 71 88 73 87 / 20 40 30 60 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...07 LONG TERM....20
Hazardous weather outlook, Aug 16, 4:34 PM CDT, 1 hour 18 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
434 PM CDT Mon Aug 16 2021
ARZ001-002-010-011-019-020-029-OKZ049-053>076-171030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
434 PM CDT Mon Aug 16 2021
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Afternoon and Tonight.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
DISCUSSION...
Widely scattered thunderstorms are ongoing late this afternoon and
will continue into early evening, largely focused along and west
of Highway 75 in eastern Oklahoma. The strongest storms may
produce gusty winds, with the slow movement favoring isolated
locally heavy rainfall as well.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY THROUGH THURSDAY...Thunderstorm Potential.
FRIDAY...Thunderstorm Potential...High Wind Potential...
Heavy Rain Potential.
SATURDAY...Thunderstorm Potential...Dangerous Heat Potential.
SUNDAY...Thunderstorm Potential...High Wind Potential...
Dangerous Heat Potential.
EXTENDED DISCUSSION...
Scattered thunderstorms are expected most days this week, with
coverage peaking during the afternoon hours. The slow-moving
storms will bring the potential for locally heavy rainfall and
gusty winds. A slow warming trend is expected late week into the
weekend with heat indices in triple digits once again across
eastern Oklahoma and west central Arkansas.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Aug 16, 2:16 PM CDT, 3 hours 36 minutes before
Special Weather Statement
National Weather Service Tulsa OK
216 PM CDT Mon Aug 16 2021
OKZ071-073-162000-
Pittsburg OK-McIntosh OK-
216 PM CDT Mon Aug 16 2021
...A strong thunderstorm will impact portions of southwestern
McIntosh and northeastern Pittsburg Counties through 300 PM CDT...
At 216 PM CDT, Doppler radar indicated a strong thunderstorm over
Arrowhead State Park, moving northwest at 15 mph.
HAZARD...Winds of 40 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree small limbs and blow
around unsecured objects.
Locations in or near the path include...
Eufaula... Crowder...
Canadian... Indianola...
Hanna... Stidham...
Arrowhead State Park... Raiford...
Lake Eufaula State Park... Vivian...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3528 9596 3542 9558 3518 9545 3516 9545
3516 9544 3514 9543 3504 9573
TIME...MOT...LOC 1916Z 148DEG 17KT 3516 9564
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 16, 4:43 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
443 PM CDT Mon Aug 16 2021
OKZ054-059-162215-
Osage OK-Pawnee OK-
443 PM CDT Mon Aug 16 2021
...Strong thunderstorms will impact portions of west central Osage
and northwestern Pawnee Counties through 515 PM CDT...
At 443 PM CDT, Doppler radar indicated strong thunderstorms 6 miles
west of Burbank and 3 miles north of Morrison. Movement was a drift
to the east and south at 5 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations in or near the path include...
Fairfax... Burbank...
Sooner Lake... Southern Kaw Lake...
Apperson...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3651 9703 3651 9701 3653 9698 3655 9690
3658 9689 3660 9692 3658 9698 3659 9702
3668 9695 3669 9693 3672 9692 3675 9689
3674 9683 3677 9682 3677 9679 3673 9661
3625 9692 3633 9693 3634 9703
TIME...MOT...LOC 2143Z 344DEG 5KT 3666 9685 3635 9700
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
LacySpecial weather statement, Aug 16, 5:14 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Tulsa OK
514 PM CDT Mon Aug 16 2021
OKZ054-162245-
Osage OK-
514 PM CDT Mon Aug 16 2021
...A strong thunderstorm will impact portions of central Osage County
through 545 PM CDT...
At 513 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
southeast of Burbank, moving north at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations in or near the path include...
Fairfax... Shidler...
Burbank... Kaw Lake...
Apperson...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3674 9683 3675 9682 3676 9680 3681 9657
3661 9651 3656 9672 3674 9684
TIME...MOT...LOC 2213Z 159DEG 16KT 3665 9665
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
LacySpecial weather statement, Aug 16, 5:52 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
552 PM CDT Mon Aug 16 2021
OKZ059-162315-
Pawnee OK-
552 PM CDT Mon Aug 16 2021
...A strong thunderstorm will impact portions of southwestern Pawnee
County through 615 PM CDT...
At 552 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
south of Pawnee, moving south at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Pawnee... Maramec...
Skedee...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3641 9686 3636 9661 3616 9668 3616 9682
3624 9682 3625 9684 3625 9692 3631 9693
TIME...MOT...LOC 2252Z 019DEG 14KT 3626 9681
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 2:16 PM CDT | Special Weather Statement | TSA | McIntosh | 44 min |
| Aug 16, 4:29 PM CDT | Areal Flood Advisory | TSA | Choctaw | 2 hr |
| Aug 16, 4:43 PM CDT | Special Weather Statement | TSA | Pawnee | 32 min |
| Aug 16, 5:14 PM CDT | Special Weather Statement | TSA | Osage | 31 min |
| Aug 16, 5:18 PM CDT | Areal Flood Advisory | TSA | Osage, Pawnee | 117 min |
| Aug 16, 6:23 PM CDT | Special Weather Statement | TSA | Pawnee | 37 min |
| Aug 16, 6:36 PM CDT | Areal Flood Advisory | TSA | Pawnee | 114 min |
| Aug 16, 6:40 PM CDT | Areal Flood Advisory | TSA | Osage | 77 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.